How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42799
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Recently,the Red Cross would not let me donate blood because

Customer Question

Recently,the Red Cross would not let me donate blood because of low iron-12.8. This is the second time this has happened in an 8-9 week time frame. I give blood often because of my experience in Vietnam. Also, I am 72 years old and wonder if the body needs more time to recover from donations. My other problem is low testosterone and, I am probably on the verge of type two diabetes with a 6.1 A1C. I am 5.9 and weigh 220. I take Metformin HCL 1,000 mg twice a day and Losartan Potassium 100 Mg once a day along with Nisoldipine 25.5 Mg at night. Can this mix of drugs cause low iron? I am active, not sedentary. My diet is better than normal. I eat my vegetables and probably too much red meat. I'm concerned that testosterone drugs could cause additional problems. What should I do?
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. David replied 5 months ago.

This is Dr. David

you could be loosing microscopoic blood in your stool which you can't see

you need a stool occult blood test to check for occult blood in your stool you can't see.

that is good you are getting a colonoscopy.

the stool is the most common place to loose blood and iron from.

most likely the low testosterone is not causing your low iron levels

let me know if you have questions.

Related Medical Questions